Texas, 2024Drought in Texas, December 10 to 31, 2024
December 10 to 31, 2024 · NWS FWD · 1 event in 1 county or zone
Severe drought conditions developed in Milam County in early December and continued through the end of the month.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions developed in Milam County in early December and continued through the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 9, 4:51 PM CST, 7 hours 9 minutes earlier. Its key messages:
- The arrival of a strong cold front will result in much cooler weather tonight and Tuesday, with low temperatures falling to near or below freezing Tuesday night.
- Following rain-free conditions for most of the workweek, rain chances return Friday night and continue into the weekend.
Area forecast discussion, Dec 9, 4:51 PM CST, 7 hours 9 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
451 PM CST Mon Dec 9 2024
...New Short Term, Aviation...
.KEY MESSAGES...
- The arrival of a strong cold front will result in much cooler
weather tonight and Tuesday, with low temperatures falling to
near or below freezing Tuesday night.
- Following rain-free conditions for most of the workweek, rain
chances return Friday night and continue into the weekend.
&&
.SHORT TERM... /NEW/
/Through Tuesday/
Pre-frontal warming has allowed temperatures to warm into the 60s
and 70s across much of the region, except for lower 80s across
portions of Central Texas. The warm temperatures will end this
evening with the passage of the cold front followed by post-
frontal stratus and increasing northerly winds. Temperatures by
sunrise will range from the middle 30s across the northwest to the
middle 40s across the southeast. The breezy north wind will make
it feel even colder with wind chills mainly in the 20s and 30s.
Low clouds will exit the region from north to south Tuesday
morning but mid-level clouds associated with a passing shortwave
will move west to east across the region through the afternoon.
Cold air advection, passing clouds and strong surface pressure
gradient will make for a very cool and breezy day with highs
ranging from the middle 40s in the northwest to the middle 50s
across the southeast.
79
&&
.LONG TERM... /Issued 223 PM CST Mon Dec 9 2024/
/Tuesday Night Onward/
Breezy conditions will quickly come to an end overnight Tuesday
into early Wednesday morning thanks to a weakening pressure
gradient across the region. Winds will likely remain light enough
to prevent totally efficient radiational cooling. That being said,
an incoming dry airmass and clear skies along with cold air
advection will allow for quite the chilly night. Most locations
across North and Central Texas will likely fall below freezing,
with several rural locations dipping into the mid 20s. Given light
northerly winds around 5 to 10 mph, wind chills will generally be
in the low to mid 20s for all of North and Central Texas on
Wednesday morning. Be sure to get those heavy coats out and you'll
definitely want to consider bringing in any sensitive outdoor
plants! Thankfully temperatures will quickly climb into the low
60s for much of the region by early Wednesday afternoon.
This warming trend will continue through the middle to end of the
week as southerly flow returns to North and Central Texas. A
synoptic high on the back end of large scale troughing across New
England will encourage temperatures to slowly rise back into the
mid to upper 60s and low 70s by Friday afternoon. This will be
augmented by a shortwave trough pushing east over the Rockies and
into the Central Plains. This subtle pattern change will result in
low rain chances returning along and east of the I-35 corridor
through Friday evening. Additional rain chances may continue
through the end of the weekend and into the start of next week,
although confidence is quite low regarding this potential.
Reeves
&&
.AVIATION... /NEW/
/00Z TAFs/
Northerly winds associated with a passing cold front have already
reached the Metroplex terminals and will likely make it to Waco
between 00Z and 01Z. Wind speeds will increase between 14 and 20
knots along with frequent gusts around 25 knots, especially
Tuesday afternoon.
Post-frontal MVFR stratus, currently along the Red River, will
reach the Metroplex terminals around 02Z with arrival in Waco a
few hours later. Ceilings will start out between 1200 and 1500 ft
but lift to around 2000 ft as we get deeper in the cold air
overnight. Stratus will scatter out and exit the region shortly
after sunrise but mid-level clouds will hang around for much of
the day.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 43 48 34 60 39 / 0 5 0 0 0
Waco 46 52 32 62 34 / 0 5 0 0 0
Paris 43 48 31 55 34 / 0 0 0 0 0
Denton 39 46 28 59 34 / 0 0 0 0 0
McKinney 41 48 31 57 35 / 0 0 0 0 0
Dallas 44 49 34 60 39 / 0 5 0 0 0
Terrell 43 49 31 58 35 / 0 5 0 0 0
Corsicana 46 52 34 60 37 / 0 5 0 0 0
Temple 43 54 31 63 34 / 0 0 0 0 0
Mineral Wells 39 47 29 62 34 / 0 5 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Dec 9, 5:30 PM CST, 6 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
530 PM CST Mon Dec 9 2024
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
530 PM CST Mon Dec 9 2024
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Milam
- When
- December 10, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Milam forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Severe drought conditions developed in Milam County in early December and continued through the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Freezing Fog in Washington, December 10, 20241 death · $5,000 · 1 event
- Flash Flooding in Louisiana, December 10, 2024$20,000 · 10 events
- Winter Storm and Winter Weather in Michigan, December 10 to 13, 202410 events
- Astronomical Low Tide in Louisiana, December 10 to 11, 20245 events
- High Wind in Wyoming, December 10 to 11, 202467 kt wind · 5 events
- Drought in Texas, December 10 to 30, 20242 events
- High Wind in Arizona, December 10, 202458 kt wind · 2 events
- Dense Fog in California, December 10, 20242 events
- Flooding in Alaska, December 10 to 12, 20242 events
- Strong Wind in California, December 10, 2024$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1228902.